In agony and scared :-(

I'm hypo (with high antibodies) and been keeping symptoms under control with levo and self medicating a small amount of t3. Been great for the last 6 months and thought I'd cracked it....

Thurs/Fri last week started getting some aches/pains, forgot t3 Sat morning and had lots of pain that afternoon (took the t3 that afternoon) this week has got progressively worse and I've been in agony yesterday tea-time and again tonight :-(

It's muscular, bicep and quads mostly but I have what I can only describe as an attack where the pain is all down my arms, feel like muscles in my back/neck/shoulders got into spasm almost, coupled with severe shivering/chills which is frightening. I seriously thought I was going to end up in A&E. It's happened again this evening at the same time.

I don't wake up in agony, just sore achy stiff, and I thought after last night that it was getting better, but its gradually got worse through the day.

Not sure what on earth is going on, tomorrow is my birthday and I have a wonderful long weekend away booked and not sure how on earth I'll manage in this state.

15 Replies

oldestnewest
  • Pinklady756, have you had thyroid checked recently to check you are optimally medicated?

  • Nothing recent, GP just said to go back in 12 months. He doesn't know about the t3 as I self medicate after not really getting anywhere with him and I paid for blood tests myself to find t3 could be better.

    Presumed because everything had been great that I must be optimally medicated, pulse and temp improved with t3 and symptoms all disappeared.

    Pulse is only 47 today but temp 36.7

  • 36.7 is normal.

  • Pinklady756, hypo musculoskeletal pain isn't likely to suddenly present so severely, it's more likely to build up over time. I think sudden severe pain should be investigated by your GP and a thyroid test should be ordered to rule out undermedication.

  • Thanks Clutter, I'll book an appt. Thankfully pain has eased off again, it is really strange how sudden/severe it comes on. It's not like anything I've had before and like you said, usually it would build up gradually.

    Does taking t3 mean my tsh will suppressed? and GP will think I'm overmedicated?

  • Pinklady756, it depends how much T4 and T3 you are taking. Don't take T4 and T3 until after your GP consultation in case a thyroid test is sprung on you.

  • thanks, I was on 125mcg levo and very symptomatic, at which point gp prescribed anti-depressants. I took things into my own hands at that point and following private blood tests, take b12 and 12.5mcg t3, reducing levo to 100mcg.

    Do you mean I should just just skip levo and t3 night before/morning of my appt? or stop it now until appt? I usually have to wait quite some time for an appt you see

  • Pinklady756, I mean leave 24 hours between last dose and blood draw.

  • thanks, I'll do that.

  • Perhaps you should go to A&E ESPECIALLY if it's down your left arm and central chest pain.

    It's something l wouldn't hesitate to do if it was me or a loved one.

    Chances are it's nothing but don't take that chance.

    H x

  • Thank you, you're absolutely right, not worth taking chances. x

  • Probably a silly question but have you got a raised temperature causing the chills and shaking (rigours)? If so you might have flu which can cause the aching limbs and muscle stiffness.. Hope you,feel better soon

  • Thank you, it was my first thought but temp still normal. Thankfully pain has eased off quite a lot now.

  • When you say temp still normal, do you mean normal for you or below 98.4 or whatever that is in Centigrade?

    Many of us have a lower than normal temp all the time, so if we have a fever it still doesn't go above 'normal'.

    I agree with HeirloomApple - pains down left arm and central chest should be investigated asap. Better to be told that it's nothing than to be asked why you hadn't sought help sooner.

    All the best.

  • Just a stab in the dark, but have you been eating anything new, recently, that you didn't eat before?

You may also like...